Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 347, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 1, 2005, 6:32 PM EDT for Morgan County, Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2005, 6:32 PM EDT (22:32 UTC)
- Expired
- Jul 1, 2005, 7:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Morgan County, GA
The radar
The Robins AFB radar (KJGX), 98 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.5 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 856 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 012232
SVRFFC
GAC211-012315-
/O.NEW.KFFC.SV.W.0347.050701T2232Z-050701T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
632 PM EDT FRI JUL 1 2005
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MORGAN COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 715 PM EDT
* AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MADISON...AND MOVING EAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BUCKHEAD.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3351 8329 3349 8328 3348 8329 3347 8342
3354 8360 3357 8360 3371 8352 3368 8339
3360 8336 3354 8327
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 5:30 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 1, 5:30 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 PM EDT FRI JUL 1 2005 .SHORT TERM... PRE-FRONTAL BOUNDARY MOVING INTO PORTIONS OF NORTHWEST GEORGIA THIS AFTERNOON...WITH SURFACE FRONT STILL WEST OF THE MISSISSIPPI RIVER. MODELS HAVE BEEN TOO FAST WITH THIS SYSTEM AND THERE IS STILL QUITE A BIT OF UNCERTAINTY. ALTHOUGH SPC HAS DROPPED THE SLIGHT RISK OF SEVERE THUNDERSTORMS FOR FORECAST AREA THIS AFTERNOON...THERE IS ENOUGH MOISTURE AND INSTABILITY AVAILABLE THAT SOME STORMS COULD BECOME SEVERE ESPECIALLY ACROSS NORTH GEORGIA WHERE A VORT MAX WILL PROVIDE A FOCUS. MODELS ARE INDICATING BEST MOISTURE WILL BE OVER SOUTHEAST OF A COLUMBUS TO MACON TO ATHENS LINE THROUGH THIS EVENING AND EXPECT SCATTERED THUNDERSTORMS TO DEVELOP. BELIEVE ANY THREAT OF SEVERE WILL DIMINISH WITH LOSS OF SUNSHINE THIS EVENING. EXPECT SURFACE FRONT TO APPROACH NORTHWEST PORTIONS OF FORECAST AREA OVERNIGHT AND MODELS INDICATING FRONT WILL SLOWLY DRIFT SOUTH THROUGH FORECAST AREA THROUGH SUNDAY. MODELS ARE INDICATING LITTLE TO NO DRYING ASSOCIATED WITH THE FRONTAL PASSAGE. ALTHOUGH FRONT WILL BE DIMINISHING THERE WILL BE ENOUGH OF A FOCUS...MOISTURE AND INSTABILITY FOR AFTERNOON AND EVENING THUNDERSTORM DEVELOPMENT SATURDAY AND SUNDAY. .LONG TERM... UPPER LEVEL RIDGE WILL BUILD OVER NORTH FLORIDA BY MONDAY AND INTO THE GULF BY THE MIDDLE OF NEXT WEEK. SEVERAL WEAK SHORT WAVES WILL ROTATE OVER THE TOP OF RIDGE WEDNESDAY AND THURSDAY. FOR THE MOST PART CONVECTION SHOULD BE MAINLY DIURNALLY DRIVEN. && .AVIATION... APPROACHING SURFACE FRONT IN TENNESSEE VALLEY WILL MOVE THROUGH NORTHERN GEORGIA EARLY SATURDAY. AHEAD OF FRONT...SHOWERS AND THUNDERSTORMS WILL DIMINISH WITH LOSS OF HEAT OF DAY. HIGH HUMIDITY AND RESIDUAL MOISTURE FROM EVENING SHOWERS SHOULD SET STAGE FOR BRIEF PERIOD OF EARLY MORNING LOW STATUS AND FOG. AFTERNOON CONVECTION SHOULD DELELOP FARTHER EAST ON SATURDAY...GENERALLY FROM VICINITY OF ATHENS AND ACROSS EAST CENTRAL PORTION OF GEORGIA. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 73 89 71 88 / 30 30 20 40 ATHENS 72 91 70 88 / 30 40 20 40 GAINESVILLE 72 89 70 84 / 30 30 20 40 ROME 72 93 69 93 / 30 20 20 40 COLUMBUS 75 94 75 91 / 30 30 20 40 MACON 74 94 74 93 / 30 40 30 40 && .FFC WATCHES/WARNINGS/ADVISORIES... GA...NONE. && 12
In the hours before
Special weather statement, Jul 1, 5:46 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 546 PM EDT FRI JUL 1 2005 GAZ042-012230- 546 PM EDT FRI JUL 1 2005 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...PEA-SIZED HAIL...AND WIND GUSTS TO 40 MPH FOR CARROLL COUNTY UNTIL 630 PM EDT... AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BURWELL...MOVING EAST AT 10 MPH. THIS STORM WILL AFFECT BOWDON...TYUS..AND ROOPVILLE. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING...AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS CENTRAL AND SOUTHERN CARROLL COUNTY. HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. STAY INDOORS AND AWAY FROM ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. RAB
Special weather statement, Jul 1, 6:01 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 601 PM EDT FRI JUL 1 2005 GAZ085-012245- 601 PM EDT FRI JUL 1 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS IN JOHNSON COUNTY UNTIL 645 PM EDT... AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER DONAVAN...MOVING EAST AT 15 MPH. THIS STORM WILL AFFECT DONAVAN AND WRIGHTSVILLE.
Special weather statement, Jul 1, 6:04 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 604 PM EDT FRI JUL 1 2005 GAZ052-053-012230- 604 PM EDT FRI JUL 1 2005 ...SIGNIFICANT WEATHER ALERT FOR 40 TO 50 MPH WINDS IN HEARD AND WESTERN COWETA COUNTIES UNTIL 630 PM EDT... AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG WINDS AHEAD OF A STRONG THUNDERSTORM ALONG A LINE FROM CENTRALHATCHEE TO 9 MILES SOUTH OF SIMPSON...MOVING EAST AT 15 MPH. THE STRONG WINDS WILL AFFECT CENTRALHATCHEE AND HANDY.
Special weather statement, Jul 1, 6:12 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 612 PM EDT FRI JUL 1 2005 GAZ075-012245- 612 PM EDT FRI JUL 1 2005 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN GLASCOCK COUNTY UNTIL 645 PM EDT... AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER GIBSON...MOVING SOUTHEAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING...AND WIND GUSTS TO 45 MPH. STAY INDOORS AND AWAY FROM ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. RAB
Special weather statement, Jul 1, 6:24 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 624 PM EDT FRI JUL 1 2005 GAZ079-012300- 624 PM EDT FRI JUL 1 2005 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...PEA-SIZED HAIL...AND WIND GUSTS TO 45 MPH IN TALBOT COUNTY UNTIL 700 PM EDT... AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WOODLAND IN NORTHWEST TALBOT COUNTY...MOVING EAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING...AND WIND GUSTS TO 45 MPH. STAY INDOORS AND AWAY FROM ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. RAB
Special weather statement, Jul 1, 6:27 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 627 PM EDT FRI JUL 1 2005 GAZ110-012315- 627 PM EDT FRI JUL 1 2005 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...PEA-SIZED HAIL...AND WIND GUSTS TO 45 MPH IN WESTERN TELFAIR COUNTY UNTIL 715 PM EDT... AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM DEVELOPING IN WESTERN TELFAIR COUNTY...6 MILES NORTH OF CHINA HILL. THE THUNDERSTORM SHOWED ONLY A SLOW DRIFT TO THE SOUTHEAST. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 45 MPH. RAB
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 9:14 PM EDT | Severe Thunderstorm Warning | FFC | Clarke | 31 min |
| Jul 1, 3:48 PM EDT | Severe Thunderstorm Warning | FFC | Banks | 27 min |
| Jul 1, 3:51 PM EDT | Severe Thunderstorm Warning | FFC | Fannin | 24 min |
| Jul 1, 4:37 PM EDT | Severe Thunderstorm Warning | FFC | Towns | 38 min |
| Jul 1, 4:44 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Fulton | 46 min |
| Jul 1, 4:44 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Fulton | 46 min |
| Jul 1, 5:09 PM EDT | Severe Thunderstorm Warning | FFC | Coweta | 51 min |
| Jul 1, 5:29 PM EDT | Severe Thunderstorm Warning | FFC | Oconee | 46 min |
| Jul 1, 5:33 PM EDT | Severe Thunderstorm Warning | FFC | Fayette, Fulton | 27 min |
| Jul 1, 5:35 PM EDT | Severe Thunderstorm Warning | FFC | Walton | 25 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.